MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HEADLESS PIN DRIVER; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH HEADLESS PIN DRIVER; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 6541-4-809
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicates the products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that it seems hard to get the pin into 2 headless drivers.It seems like the rubber membrane inside is too hard and you have to push and turn quite hard to penetrate the membrane.
 
Additional Manufacturer Narrative
An event regarding assembly issue involving a headless pin driver was reported.The event was not confirmed.Device evaluation and results: the drive socket has light abrasions in various areas.Examination of the returned device with a material analysis engineer indicated that the damage consistent with in-service use observed on driver.Medical records received and evaluation: not performed as medical records were not received.Device history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: it is reported that it was hard to get the pin into 2 headless drivers.The event could not be confirmed nor the root cause determined however visual inspection of returned device indicated that the drive socket has light abrasions in various areas.Examination of the returned device with a material analysis engineer indicated that the damage consistent with in-service use observed on driver.If additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
HEADLESS PIN DRIVER
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6902631
Report Number0002249697-2017-02875
Device Sequence Number1183169
Product Code JWH
UDI-Device Identifier07613327179293
UDI-Public07613327179293
Combination Product (Y/N)N
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6541-4-809
Device Lot Number31019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;